Who has expirence with this medication?

Discussion in 'Fibromyalgia Main Forum' started by coogrrr, Mar 20, 2006.

  1. coogrrr

    coogrrr New Member

    I have read and am going to try this medication Lyrica/Pregabalin. Has anyone tested or tried it and if so what results?

    http://www.drugdevelopment-technology.com/projects/pregabalin/



    ~man who hates Fybro!
  2. collegemom

    collegemom New Member

    I have never even heard of this med.
    What is it for?

    Hugs-Tracy
  3. Tigger57

    Tigger57 New Member

    I take Lyrica and it has helped with the neuropathy I was having in my feet and hands.

    It doesn't seem to help a lot with the pain, but the pins and needles are gone.

    Tigger
  4. Cactuslil

    Cactuslil New Member

    My rheumy is trying his patients that responded positively to gaba ie. neurotin on Lyrica. For me, less side-effects such as blurry vision, vertigo.........I do use a cane & I would use my powerchair when I go out if I had the proper vehicle to carry it.
    *
    In South Texas here its' rock bottom poverty. Love Lil'
  5. for me it was an absolute godsend for my burning feet, & pins & needles-type stinging/tingling and also sometimes numb hands, and it also helped quite a bit with my Trigeminal Neuralgia, which is very important for me to have relief of, in order for me to have any quality of life whatsoever. (Btw, I have FMS,CFS, & MS)

    Unfortunately, as the three months that I was on it, went on, I progressively developed muscle twitching & jerking anytime my body is/was at rest...

    I would get an electrical shock-sensation in my spine somewhere a split second before, or just as it was going to or was happening, and then my limbs (arms, feet, legs, (upper or lower), hands, and then eventually entire *torso* neck head, etc would jerk/twitch..

    I was told to stop it immediately when, one night, while laying in bed flat on my back, with pillows (2) under my knees, I suddenly jerked up out of bed several inches,(not to the point of sitting) and my shoulders & head started thrashing side to side, then just flopped back down on my pillow as if nothing had happened...

    I was terrified! It was like a seizure...my eyelids felt jerky.. I started crying out of fear, just being shook up over it. It didn't even last but a split second, wasn't painful, just scared me that bad, My husband was worried, I called the pain clinic the next morning they took me off of it right then, no weaning down.

    However, at my last appointment, I'd told the Dr that I'd hated that I had to quit Lyrica, as it had helped me sooo much, and the doctor asked me if I'd ever had that happen on other medication, I said "yes, just not the bed incident..with my head like that, but only with anti-depressants- they've made my legs jerk all over the place like that, and I was put on Klonopin; and remeron made my entire body jerk like that. Effexor, just the legs twitched and jerked."

    So, she put me back on the Lyrica but only 75mg, and told me to only take 75mg capsules but I can increase to two 75mg capsules in two weeks, unless I have the twitching & jerking, well....with just two nights on it.....*voila* I am flopping around again like a fish out of water...

    She had asked me if I had a neurologist that follows me on a regular basis, I said yeah, but I haven't seen him in over a year, and she said, I think you really need to see him.

    So, she doesn't seem to think this is a normal reaction for a patient to have to Lyrica, apparently it's *me*

    So, we'll have to see what my neuro says, :-(

    Take care, good luck,

    Laura
  6. janegreen69

    janegreen69 New Member

    I have been taking this medication for 2 months now it works very well on nerves. However there are some things that I have noticed. my contration level is down and my ballance. there is another medication that has been around longer and I have less problems with (Neurontin) wroks better in my oppion. but everyone is different. I also take this with ultram. so far little problems. But it would be wise to reserch all of these and talk to your Doc. Everbody is different. I thake this for nerve damage in left hip and leg that no one can find what is causing the pain. Good luck.